Puerto Rico, 2003Heavy Rain in Puerto Rico, May 16, 2003
May 16, 2003 · NWS SJU · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 16, 3:15 PM AST, 1 hour 45 minutes earlier.
Area forecast discussion, May 16, 3:15 PM AST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST FRI MAY 16 2003
NEW MODEL GUIDANCE AND SATELLITE IMAGERY INDICATE THAT LOW LEVEL
MOISTURE WILL ARRIVE INTO THE LOCAL REGION THIS EVENING AND TONIGHT
WHICH WILL INCREASE CHANCE OF SHOWERS ACROSS THE U.S.V.I. AND
EASTERN SECTIONS OF PR. WHILE UPPER LEVEL CONDITIONS ARE NOT OVERLY
FAVORABLE FOR DYNAMICS TO ENHANCE CONVECTION...THERE CONTINUES TO BE
A LINGERING TROUGH AT THE MID LEVELS. MODEL GUIDANCE ALSO INDICATING
SOME LOCALIZED SYNOPTIC SCALE VERTICAL MOTION OVER THE REGION
TOMORROW SO THIS MAY HELP TO ENHANCE LOCAL ISLAND EFFECTS...THE POPS
WERE ADJUSTED ACCORDINGLY. MOISTURE CONTINUES TO LINGER THEREAFTER
BUT THE MID TO UPPER LEVELS NOT FAVORABLE FOR ENHANCED CONVECTION.
MARINE CONDITIONS...THE GUIDANCE HAS CONSISTENTLY DEVELOPED A DEEP
LOW OVER THE CENTRAL ATLANTIC BY SUNDAY AND BY MONDAY THE CONDITIONS
MAY BE FAVORABLE FOR SWELL GENERATION. GUIDANCE INDICATES A SWELL
ENTERING INTO THE REGION ON WEDNESDAY...WILL HAVE TO CONTINUE AND
WAIT TO SEE IF THIS SCENARIO DEVELOPS.
.SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT: NONE.
DIEHL
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).Hazardous weather outlook, May 16, 6:00 AM AST, 11 hours before
PRZ001>013-VIZ001-002-AMZ710>750-162200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI MAY 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SCATTERED SHOWERS WILL CONTINUE OVER PUERTO
RICO. THE FOCUS OF THESE SHOWERS WILL BE OVER THE CENTRAL AND
WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. ISOLATED
THUNDERSTORMS WILL ALSO DEVELOP. ALTHOUGH NO WIDESPREAD FLOODING IS
EXPECTED TODAY...PERIODS OF HEAVY RAINFALL MAY LEAD TO URBAN
FLOODING RESULTING AND/OR BRIEF RISES IN LOCAL RIVERS AND STREAMS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.SATURDAY THROUGH THURSDAY ...NO HAZARDOUS WEATHER IS EXPECTED.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR ACROSS THE
ISLANDS TODAY AND TONIGHT. ALTHOUGH SOME BRIEF HEAVY RAINFALL IS
POSSIBLE...NO FLOODING IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.SATURDAY THROUGH THURSDAY ...NO HAZARDOUS WEATHER IS EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Heavy Rain, Western Interior
- When
- May 16, 5:00 PM AST to 6:00 PM AST
- Where
- Western Interior County, San Sebastian
- Reported by
- TRAINED SPOTTER
Spotter WP4MXZ reported 4.17 inches of rain during last three hours. A small bridge collapsed along road 438.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Oklahoma, May 16, 20033 injured · $2.4 million · F1 · 35 events
- Tornadoes and Hail in Mississippi, May 16 to 17, 2003$567,000 · F1 · 41 events
- Tornadoes and Flash Flooding in Oklahoma, May 16, 20031 injured · $488,000 · F1 · 26 events
- Flash Flooding in Arkansas, May 16, 2003$3.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, May 16, 2003$382,000 · F1 · 19 events
- Damaging Winds in Arkansas, May 16, 2003$975,000 · 70 kt wind · 12 events
- Flooding in Iowa, May 16 to 24, 2003$1.0 million · 2 events
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358823.